MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403941
Medical Device Problem Codes Melted (1385); Overheating of Device (1437); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 2, 2021 that a flexiva id 1000 laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.Reportedly, the laser unit used was a moses p120 watt laser console.During the procedure, when connecting the laser fiber, the physician noticed that it was warm to touch.The physician reconnected the laser fiber and noted that the connector was burned and reshaped at the tip.Reportedly, there was no burn injury to the patient or to the user.The procedure was completed with another flexiva id 1000 laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Medical device problem code a0406 captures the reportable event tip/face deformation.Medical device problem code a040610 captures the reportable event of sma boot melted.Block h10: the device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.Block h11: correction to field h6: medical device problem code a040610 captures the reportable event of sma boot melted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Medical device problem code a0406 captures the reportable event tip/face deformation.Medical device problem code a040610 captures the reportable event of sma boot melted.Block h10: investigation results the returned flexiva id 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 278 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured was degraded down to the fiber jacket.Examination under magnification confirmed the pattern of the tip is consistent with normal degradation.Additionally, the connector housing was deformed and the sma boot was detached, likely due to overheating.Light from the sma connector was bright and round, indicating no fracture within the fiber connector.No other issues with the device were noted.The reported event was confirmed.The analysis of the returned device revealed that the sma connector was deformed and the sma boot detached, likely from overheating, and the fiber tip had a normal degradation.Light from the sma connector was bright and round, indicating no fractures within the connector.Product analysis identified exposed glass tip was degraded due to heavy usage and the sma connector was deformed and sma boot detached due to overheating.It is likely that procedural conditions and overheating at the fiber console port contributed to the reported complaint.Review and analysis of all available information indicated that the root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6), 2021 that a flexiva id 1000 laser fiber was used in a holmium laser enucleation of the prostate (holep) procedure performed on (b)(6) 2021.Reportedly, the laser unit used was a moses p120 watt laser console.During the procedure, when connecting the laser fiber, the physician noticed that it was warm to touch.The physician reconnected the laser fiber and noted that the connector was burned and reshaped at the tip.Reportedly, there was no burn injury to the patient or to the user.The procedure was completed with another flexiva id 1000 laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11378707
Report Number3005099803-2021-00751
Device Sequence Number3782054
Product Code GEX
UDI-Device Identifier08714729963820
UDI-Public08714729963820
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2023
Device Model NumberM006R8403941
Device Catalogue Number69271
Device Lot Number0000009348
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2021
Initial Date Received by Manufacturer 02/02/2021
Supplement Date Received by Manufacturer02/02/2021
03/23/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date03/04/2021
04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1